Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2015, 5:23 PM EDT for Berkshire County, Massachusetts; Columbia County, Rensselaer County, New York. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 19, 2015, 6:19 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:23 PM EDT | TSTM WND DMG | Kinderhook, NY | TREES AND WIRES DOWN KINDERHOOK LAKE. |
| Jul 19, 5:23 PM EDT | HAIL 1 | Williamsville, MA | |
| Jul 19, 5:25 PM EDT | TSTM WND DMG | Chatham, NY | TREES AND WIRES DOWN COUNTY ROUTE 28B AND ROUND LAKE RD. |
| Jul 19, 5:27 PM EDT | TSTM WND DMG | Niverville, NY | MULTIPLE TREES DOWN ON THE CONCOURSE |
| Jul 19, 5:29 PM EDT | TSTM WND DMG | Valatie, NY | TREES AND WIRES DOWN ON KINDERHOOK ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS51 KALY 192123
SVRALY
MAC003-NYC021-083-192230-
/O.NEW.KALY.SV.W.0049.150719T2123Z-150719T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
AUSTERLITZ...OR NEAR CHATHAM...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
AUSTERLITZ AROUND 530 PM EDT.
HOUSATONIC AROUND 555 PM EDT.
GREAT BARRINGTON AND LEE AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EAST
CHATHAM...RIDERS...LENOX HOUSE COUNTRY SHOPS...BERKSHIRE HEIGHTS...
WILLIAMSVILLE...NEW LEBANON CENTER...COPAKE FALLS...EAST HILLSDALE...
MELLENVILLE AND QUEECHY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4205 7353 4238 7377 4256 7353 4238 7307
4233 7306
TIME...MOT...LOC 2122Z 307DEG 14KT 4234 7350
HAIL...1.75IN
WIND...60MPH
$$
SNYDER/LEE1 follow-up statement
135
WWUS51 KALY 192219
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT SUN JUL 19 2015
MAC003-NYC021-083-192228-
/O.CAN.KALY.SV.W.0049.000000T0000Z-150719T2230Z/
BERKSHIRE MA-RENSSELAER NY-COLUMBIA NY-
619 PM EDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKSHIRE...SOUTH
CENTRAL RENSSELAER AND EASTERN COLUMBIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.
LAT...LON 4205 7353 4238 7377 4256 7353 4238 7307
4233 7306
TIME...MOT...LOC 2216Z 307DEG 14KT 4221 7326
$$
SNYDER/LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 19, 3:45 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN JUL 19 2015 .SYNOPSIS... THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SEVERE THUNDERSTORM WATCH 422 REMAINS IN EFFECT FOR MUCH OF THE FORECAST AREA UNTIL 1100 PM THIS EVENING. THE WATCH DOES NOT INCLUDE ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FOR HEAT INDICES AROUND 100 THIS AFTERNOON... AS OF 400 PM EDT...A SURFACE TROUGH WAS ORIENTED ACROSS SOUTHEAST NEW YORK AS A COLD FRONT WAS MOVING INTO THE EASTERN GREAT LAKES REGION. SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM EASTWARD ACROSS FAR NORTHERN NEW YORK AS WELL AS CENTRAL AND EASTERN NEW YORK. AN ORGANIZED MCS IS EXPECTED TO DEVELOP TO OUR WEST LATER THIS EVENING AND PROPAGATE EAST INTO OUR FA. 18Z ALBANY SOUNDING REVEALED SBCAPE OF 3207 J/KG...H8-H7 LAPSE RATE OF 7.0 C/KM...AND H7-H5 LAPSE RATE OF 6.8 C/KM...BRN SHEAR OF 50 M2/S2 AND PWAT OF 1.64 IN AND WBZ HEIGHT OF 12640 FT WHICH MAY LIMIT LARGE HAIL FORMATION. THIS IS ALL INDICATIVE OF THE INCREASING POTENTIAL FOR SEVERE THUNDERSTORMS AS THE EVENING WEARS ON WITH THE SEVERE WEATHER THREAT CONTINUING INTO TONIGHT. AS MENTIONED ABOVE...THE THREAT FOR AN ORGANIZED MCS WITH STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL REMAIN THROUGH AT LEAST MIDNIGHT FOR AREAS FROM GREENE...COLUMBIA AND BERKSHIRE COUNTIES NORTHWARD. THERE WILL BE ADDITIONAL LINGERING SCATTERED SHOWERS AND THUNDERSTORMS LATER TONIGHT. OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY LOOKS DRY AS HIGH PRESSURE RIDGES INTO THE REGION AND BOUNDARY LAYER TEMPERATURES COOL A FEW DEGREES AND SOME DRYING OCCURS AT LOW LEVELS. HIGHS MONDAY WELL INTO THE 80S TO AROUND 90...WITH WEST FLOW AND DOWNSLOPE HELPING TEMPERATURES CLIMB DURING THE AFTERNOON. ANOTHER UPPER IMPULSE APPROACHES OUT OF CANADA BY TUESDAY WITH A REINFORCING SHOT OF COOLER AND DRYER AIR. SO...AN ISOLATED SHOWER OR THUNDERSTORMS COULD REACH THE SOUTHERN ADIRONDACKS EARLY TUESDAY MORNING. THEN...SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON WITH HIGHS IN THE MID 70S TO UPPER 80S. LINGERING ISOLATED THUNDERSTORMS TUESDAY NIGHT...OTHERWISE TRENDING A LITTLE COOLER AND DRYER THROUGH WEDNESDAY. EXPECT LOWS TUESDAY NIGHT IN THE UPPER 40S TO LOWER 60S WITH HIGHS ON WEDNESDAY IN THE MID 70S TO LOWER 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MUCH OF THE LONG TERM PERIOD WILL FEATURE RELATIVELY TRANQUIL CONDITIONS FOR LATE JULY...WITH TEMPERATURES SLIGHTLY BELOW NORMAL AND LOWER HUMIDITY LEVELS THAN ARE TYPICAL FOR THIS TIME OF YEAR. THE WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME LOOKS TO FEATURE A PREVAILING UPPER LEVEL LOW CENTERED ACROSS FAR NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES...WITH THE REST OF THE NORTHEAST CONUS UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH. HOWEVER...OUR AREA WILL BE IN A DRIER NORTHWEST FLOW REGIME TO THE WEST OF THE MAIN TROUGH AXIS AND UPPER LOW CENTER. HOWEVER...THERE COULD BE SOME EMBEDDED SMALLER SCALE DISTURBANCES WITHIN THIS NORTHWEST FLOW ROTATING AROUND THE SOUTH/WEST PERIPHERY OF THE UPPER LEVEL TROUGH THAT COULD SWING THROUGH PORTIONS OF THE REGION. THIS COULD BRING SOME ISOLATED/SCATTERED SHOWERS...ESP IN COMBINATION WITH DAYTIME HEATING. FOR NOW...WILL INCLUDE SLIGHT CHC/LOW CHC POPS ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN VT FOR ISOLATED/SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS. DEWPOINTS ARE EXPECTED TO BE IN THE COMFORTABLE 50S...WHICH WILL SIGNIFY A BREAK FROM MID-SUMMER HUMIDITY. UNCERTAINTY INCREASES FOR NEXT WEEKEND...AS SOME UPSTREAM SHORTWAVE ENERGY MAY REACH THE AREA. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WILL APPROACH THE TAF SITES FROM THE WEST/NORTHWEST LATE TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL LIKELY PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS OCCURRING AFTER SUNSET...MAINLY BETWEEN 03Z/MON-07Z/MON. THESE THUNDERSTORMS MAY OCCUR AS A FAST MOVING LINE OR CLUSTER...AND COULD BE ACCOMPANIED BY VERY STRONG WIND GUSTS. MVFR/IFR CONDITIONS WILL OCCUR FOR SHORT PERIODS OF TIME AS ANY THUNDERSTORM PASS. AS SHOWERS/THUNDERSTORMS TAPER OFF LATE TONIGHT...SOME AREAS OF FOG/LOW CLOUDS MAY FORM. HOWEVER...IF THE AREAL COVERAGE OF SHOWERS/STORMS REMAINS LOW...THEN FOG/LOW CLOUDS MAY REMAIN MUCH MORE PATCHY. BEST CHANCE FOR IFR CONDITIONS WILL BE AT KPSF. AFTER ANY LOW CLOUDS/FOG BURN OFF BETWEEN 11Z-13Z/MON...VFR CONDITIONS SHOULD PREVAIL. WINDS WILL BECOME SOUTH-SOUTHWEST AROUND 10 KTS THIS AFTERNOON. SOME HIGHER GUSTS NEAR OR OVER 20 KTS WILL BE POSSIBLE AT KALB LATER THIS AFTERNOON. FOR TONIGHT...SOUTH TO SOUTHWEST WINDS SHOULD SHIFT INTO THE WEST LATER TONIGHT AT 5-10 KT. WINDS ON MONDAY SHOULD BE FROM THE WEST...AT 8-12 KT...WITH A FEW GUSTS POSSIBLY REACHING INTO THE 15-20 KT RANGE. WINDS WILL ALSO BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA. WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT TONIGHT...DROP TO 35 TO 50 PERCENT ON MONDAY...RECOVER TO 75 TO 100 PERCENT MONDAY NIGHT AND DROP TO 35 TO 50 PERCENT AGAIN ON TUESDAY. WINDS WILL BE SOUTHWEST AT 5 TO 10 MPH TONIGHT WITH HIGHER GUSTS NEAR THUNDERSTORMS...WEST AT 5 TO 10 MPH ON MONDAY...BECOMING LIGHT AND VARIABLE MONDAY NIGHT AND WEST AT 5 TO 10 MPH ON TUESDAY. && .HYDROLOGY... SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS TONIGHT. WHILE LARGER STEM RIVERS WILL MAINLY HOLD STEADY...ANY SMALLER BASINS THAT SEE REPEATED BURSTS OF HEAVY RAINFALL COULD EXPERIENCE LOCAL RISES...AND FLOODING OF URBAN OR POOR DRAINAGE AREAS IS ALWAYS POSSIBLE IN THE MID SUMMER DUE TO THUNDERSTORMS WITH HEAVY RAINFALL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013. NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ063>066. MA...NONE. VT...NONE. && SYNOPSIS...11/NAS NEAR TERM...KL/11/NAS SHORT TERM...11/NAS LONG TERM...KL/JPV AVIATION...KL/JPV FIRE WEATHER...11 HYDROLOGY...11/NAS CLIMATE...
Hazardous weather outlook, Jul 19, 3:13 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT SUN JUL 19 2015 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 201100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT SUN JUL 19 2015 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES... IN NEW YORK...HERKIMER...HAMILTON...WARREN...WASHINGTON...FULTON... MONTGOMERY...SARATOGA...ALBANY...RENSSELAER...SCHOHARIE...GREENE AND COLUMBIA COUNTIES. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM COUNTIES. IN WESTERN MASSACHUSETTS...BERKSHIRE COUNTY. CTZ001-013-NYZ063>066-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 313 PM EDT SUN JUL 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE MID HUDSON VALLEY AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS PLACED THIS REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE GREATEST THREAT. THUNDERSTORMS ARE EXPECTED TO TRACK EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 19, 5:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SELKIRK 42.53N 73.80W
07/19/2015 E1.75 INCH ALBANY NY PUBLIC
GOLFBALL SIZE HAIL
&&
EVENT NUMBER ALY1500154
11Local storm report, Jul 19, 5:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FUNNEL CLOUD GHENT 42.33N 73.62W
07/19/2015 COLUMBIA NY AMATEUR RADIO
FUNNEL CLOUD SPOTTED.
&&
EVENT NUMBER ALY1500155
11Special weather statement, Jul 19, 5:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT SUN JUL 19 2015 NYZ049-050-052-053-192145- EASTERN ALBANY-WESTERN RENSSELAER-SOUTHERN SARATOGA-EASTERN SCHENECTADY- 517 PM EDT SUN JUL 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...EAST CENTRAL SCHENECTADY...NORTHWESTERN RENSSELAER AND SOUTH CENTRAL SARATOGA COUNTIES... AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER LATHAM...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBANY...SCHENECTADY...TROY...COHOES...WATERVLIET...RENSSELAER... COLONIE...LATHAM...GUILDERLAND...NISKAYUNA...MENANDS...GREEN ISLAND...WATERFORD...WYANTSKILL...CENTER BRUNSWICK...LOUDONVILLE... WYNANTSKILL...WEST SAND LAKE...HALFMOON AND NORTH GREENBUSH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 3-4 AND 1S...AND BETWEEN MILE MARKERS 8 AND 6-5A. INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 8-8A...NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 8-9 AND 9. INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND 8-7. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4266 7389 4283 7390 4285 7356 4265 7356 TIME...MOT...LOC 2117Z 267DEG 12KT 4276 7378 SNYDER/LEE
Local storm report, Jul 19, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG CASTLETON-ON-HUDSON 42.53N 73.75W
07/19/2015 RENSSELAER NY AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON CAMPBELL
AVE....KNICKERBOCKER ROAD AND MUITZESKILL RD.
&&
EVENT NUMBER ALY1500156
11Local storm report, Jul 19, 5:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD CASTLETON-ON-HUDSON 42.53N 73.75W
07/19/2015 RENSSELAER NY AMATEUR RADIO
CAR STUCK IN FLOOD WATERS.
&&
EVENT NUMBER ALY1500157
11Special weather statement, Jul 19, 5:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT SUN JUL 19 2015
MAZ001-NYZ049-050-052>054-192200-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN ALBANY-WESTERN
RENSSELAER-SOUTHERN SARATOGA-EASTERN SCHENECTADY-
523 PM EDT SUN JUL 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...CENTRAL
RENSSELAER AND SOUTH CENTRAL SARATOGA COUNTIES...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS OVER LATHAM...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...CLIFTON PARK...COHOES...WATERVLIET...RENSSELAER...
COLONIE...LATHAM...MENANDS...GREEN ISLAND...GRAFTON...WATERFORD...
BERLIN...WYANTSKILL...CENTER BRUNSWICK...LOUDONVILLE...WYNANTSKILL...
AVERILL PARK...WEST SAND LAKE AND HALFMOON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 5A...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 8-8A...NEAR MILE MARKER
4...NEAR MILE MARKER 8A ...AND BETWEEN MILE MARKERS 8-9 AND 9.
INTERSTATE 787 BETWEEN MILE MARKERS 7W AND 3A...AND BETWEEN MILE
MARKERS 9W AND 8-7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.
LAT...LON 4265 7380 4274 7386 4287 7386 4289 7328
4257 7333
TIME...MOT...LOC 2122Z 265DEG 24KT 4275 7376The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:51 PM EDT | Flash Flood Warning | ALY | Berkshire | 6 hr |
| Jul 19, 6:30 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 60 min |
| Jul 18, 8:11 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Jul 19, 4:09 AM EDT | Heat Advisory | ALY | Dutchess, Ulster | 14 hr |
| Jul 19, 3:23 PM EDT | Special Weather Statement | ALY | Albany | 22 min |
| Jul 19, 3:40 PM EDT | Special Weather Statement | ALY | Fulton | 35 min |
| Jul 19, 4:00 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 19, 4:10 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 19, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 36 min |
| Jul 19, 4:46 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 44 min |
| Jul 19, 4:54 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 51 min |
| Jul 19, 5:00 PM EDT | Tornado Warning | ALY | Columbia, Rensselaer | 45 min |
| Jul 19, 5:17 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jul 19, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 43 min |
| Jul 19, 5:23 PM EDT | Special Weather Statement | ALY | Rensselaer | 37 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 64 min |
| Jul 19, 5:37 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 46 min |
| Jul 19, 5:53 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Jul 19, 5:59 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| Jul 19, 6:00 PM EDT | Tornado Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 20 min |
| Jul 19, 6:04 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 19, 6:14 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 19, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 65 min |
| Jul 19, 6:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Jul 19, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.